MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device became fractured and required snaring.A.035 interlock 2d 6mm x 10cm embolic coil was selected for use in an embolization procedure.During deployment and removal of the interlock, the device fractured.Subsequently, a snare was performed to remove the detached portion from the patient's body.The procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the device became fractured and required snaring.A.035 interlock 2d 6mm x 10cm embolic coil was selected for use in an embolization procedure.During deployment and removal of the interlock, the device fractured.Subsequently, a snare was performed to remove the detached portion from the patient's body.The procedure was completed with a different device.There were no patient complications reported.It was further reported that there were no fibers left in the patient.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil was returned for this complaint.The coil was inspected, and it was found kinked and stretched.Also, a non-boston scientific device was returned.No more damages were found in the returned device.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Dimensional inspection of the main coil that could be measured were performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, the number of distal and proximal fiber bundles were lacking.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11314557
Report Number2134265-2021-01494
Device Sequence Number11441358
Product Code KRD
UDI-Device Identifier08714729793007
UDI-Public08714729793007
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026138500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;